Refractory dermatitis in patient previously diagnosed with cancer.
This article describes the case of refractory dermatitis because of an infusion-related adverse event in patient with concurrent pityriasis versicolor. The 58-year-old Caucasian patient was diagnosed with metastatic melanoma and was started on pembrolizumab 200 mg every 21 days. However, 22 weeks into the treatment, the patient developed a maculopapular rash throughout his body. In some areas the lesions included patches and plaques.
Several of the lesions also had a scaly appearance, resembling a prior pityriasis versicolour infection. His skin eruptions were mainly scaly in appearance, resembling his prior pityriasis versicolour infection. Moreover, the eruptions were evident on the abdomen, back and extremities. Doctors started him on betamethasone, diproprionate 0.05% and miconazole nitrate 2% cream for the dermatitis. After treatment improvement was seen in the skin lesions.
At 25 weeks, the patient’s melanoma progressed.
After progression of the melanoma, the patient had to be switched from immunotherapy to ipilimumab 3 mg/kg every 21 days. However, 5 weeks later the patient’s refractory dermatitis worsened with severe pruritus. Approximately 40% of the patient’s body was covered with dermatitis, including his torso, lower extremities and both hands. Doctors prescribed the patient oral prednisolone and the rashes showed improvement.
Despite multiple attempts to taper off the prednisolone, the patient’s skin condition only worsened. However, even though the dermatitis did not improve, he was discontinued on ipilimumab. Prednisolone and topical antifungal treatment only helped with moderate control of the lesions. The persistent refractory dermatitis was linked with a relapse of pityriasis versicolor eruptions. Doctors now put the patient on stronger antifunagal treatment. The rashes showed improvement within a few days without any signs of intolerability. Unfortunately, the patient’s cancer progressed but no dermatological toxicity was noted.
Refractory dermatitis contributed by pityriasis versicolor: a case report https://jmedicalcasereports.biomedcentral.com/articles/10.1186/s13256-021-02818-1